MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-9-30-3D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the microcatheter could not be used anymore because some part of the broken coil was stuck the micr ocatheter.The coil was stuck in the distal section of the catheter.Coil resistance/ stuck in microcatheter.When pulled on it was broken and could not be used anymore.Healthcare provider (hcp) used a backup product to finish the procedure.There was catheter resistance in the distal section.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of neurovascular abnormalities, carotid-cavernous fistula (ccf).  it was noted the patient's blood flow was normal and vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the device involved in the event wa confirmed to be an echelon10 catheter.The coil came out of the introducer sheath smoothly.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).No detachments attempts were made.No damage was observed to the pushwire.The coil was removed from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the echelon-10 micro catheter and axium device were returned for analysis within a shipping box, within their opened outer cartons and within their opened inner pouches.The axium device was further returned within its introducer sheath, and the echelon-10 micro catheter was returned further within a dispenser coil.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found kinked at ~0.3cm from the distal end.The implant coil was found still attached to the pusher.The distal implant coil was already partially deployed out of the introducer sheath.The implant coil was found stretched within and outside the introducer sheath with the polypropylene filament broken.The implant coil was found unbroken (implant tip still attached to the stretched implant).No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub.The echelon-10 micro catheter was found kinked at ~113.4cm from the proximal end.No damages or irregularities were found with the distal tip or marker bands.The tip appears to have been shaped.Testing/analysis: the returned coil could not be retracted back within the introducer sheath and cannot be used for resistance testing due to the damages.The echelon-10 total length was measured to be ~155.0cm and the useable length was measured to be ~147.2cm, which is within specification (specification: total (ref) = 155cm, usable: 147.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house axium coil was then used for resistance testing.The axium coil was inserted into the hub, through the catheter body, and out the distal end with no resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as the damages found are consistent with resistance.The micro catheter was found kinked, which could contribute towards resistance; however, it did not contribute towards resistance during in-house testing.Possible causes for catheter kink are patient vessel tortuosity, coil/guidewire removed aggressively, catheter entrapment, or user advances/retrieves intraluminal device against resistance.Customer reported devices were prepared per ifu, vessel tortuosity as minimal, and continuous flush was used.The returned axium coil was found stretched.It is possible the damages occurred during the attempt to advance/retract the coil through the micro catheter against the reported resistance.The customer report of ¿coil separation/break¿ could not be confirmed.The implant coil was found severely stretched but unbroken and still attached to the pusher.The axium coil is compatible for use with the echelon-10 micro catheter.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21597646
Report Number9617601-2025-00236
Device Sequence Number21064040
Product Code KRD
UDI-Device Identifier00847536037922
UDI-Public00847536037922
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-9-30-3D
Device Catalogue NumberQC-9-30-3D
Device Lot Number228437009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/20/2025
06/11/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/06/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale